Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 577, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 15, 2001, 5:00 PM CDT for Caddo County, Kiowa County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 15, 2001, 5:00 PM CDT (22:00 UTC)
- Expired
- Sep 15, 2001, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caddo County, OK, Kiowa County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 5:23 PM CDT | Thunderstorm Wind | Sedan, OK | Damage was sustained to a 4-wheel drive tractor. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
233 WUUS54 KOUN 152201 SVROKC OKC015-075-152245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 500 PM CDT SAT SEP 15 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO COUNTY IN SOUTHWEST OKLAHOMA KIOWA COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 545 PM CDT * AT 500 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF CARNEGIE...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BOONE...CARNEGIE AND MOUNTAIN VIEW. HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 65 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3515 9852 3502 9889 3487 9877 3487 9838
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:30 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 15, 3:30 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT SAT SEP 15 2001 VERY MOIST AMS REMAINS IN PLACE ACRS THE FA THIS AFTN AND IS EXPECTED TO REMAIN OVER THE AREA INTO EARLY PART OF NEXT WEEK. LARGE ARE OF RAIN AND TSTMS WHICH MOVED SLOWLY EWD DURG MOST OF THE FA DAY DROPPED 4 TO 5 INCH AMOUNTS IN PARTS OF SCNTRL OK. THIS PRECIP AREA WILL CONT TO SHIFT SLOWLY EWD THIS EVENING AWAY FROM AREAS WHICH SAW HEAVY RAIN EARLIER. LESS WIDESPREAD BUT MORE INTENSE TSTMS HAVE DVLPD IN WCNTRL OK LATE THIS AFTN ALG OUTFLO BNDRY FROM EALIER COMPLEX. CONDITIONS WILL REMAIN FAVORABLE FOR MORE PRECIP OVERNIGHT AS FA REMAINS IN AREA OF WAA WITH SEVERAL MINOR IMPULSES MOVING THROUGH BROADLY DIFLUENT WLY UPR FLO. DIFFICULTY WILL BE IN PINPOINTING WHERE HEAVIEST RAIN WILL FALL. WILL NOT ISSUE FFA ATTM BUT WILL MENTION POSSIBILITY OF HEAVY RAINFALL IN ZONES. UNSETTLED PATTERN WILL CONTINUE UNTIL ABOUT WEDNESDAY WHEN NWLY FLO S/W DRIVE A CDFNT THROUGH THE AREA. FCSTID = 2 OKC 65 80 65 82 / 60 40 30 40 HBR 64 84 65 84 / 40 30 40 40 SPS 66 86 67 86 / 40 30 30 40 GAG 63 82 63 80 / 40 30 50 40 PNC 65 80 65 80 / 50 40 40 40 DUA 66 82 66 85 / 70 60 30 30 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:51 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 34 min |
| Sep 15, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 42 min |
| Sep 15, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 29 min |
| Sep 15, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa | 46 min |
| Sep 15, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.